Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 97, NWS Little Rock, AR

April 29, 2005White County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 29, 2005, 3:29 PM CDT for White County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2005, 3:29 PM CDT (20:29 UTC)
Expired
Apr 29, 2005, 4:00 PM CDT
In force
31 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County White County, AR

The radar

The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 12:50 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 1:22 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Apr 29, 1:22 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
122 PM CDT FRI APR 29 2005

.UPDATE...
UPDATED ZONES FOR NEW SEVERE THUNDERSTORM WATCH 210 WHICH REPLACES
SEVERE THUNDERSTORM WATCH 209.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

51
Hazardous weather outlook, Apr 29, 1:07 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
107 PM CDT FRI APR 29 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
107 PM CDT FRI APR 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STATIONARY FRONT CONTINUES ACROSS NORTH CENTRAL ARKANSAS.
THUNDERSTORMS HAVE REPEATEDLY DEVELOPED AND MOVED ALONG THIS
FRONT TODAY WITH LARGE HAIL. THIS WILL CONTINUE THROUGH THE
AFTERNOON.

OUTFLOW FROM THIS MORNINGS THUNDERSTORMS HAVE RESULTED IN A FRONTAL
SYSTEM ACROSS CENTRAL ARKANSAS. THUNDERSTORMS MAY DEVELOP ALONG
THIS FRONTAL SYSTEM THIS AFTERNOON. LARGE HAIL MAY ACCOMPANY
THESE THUNDERSTORMS. ALSO...THERE IS A CHANCE ISOLATED TORNADOES
COULD RESULT NEAR THIS FRONTAL SYSTEM LATER THIS AFTERNOON.

A COLD FRONT FROM THE WEST WILL MOVE ACROSS ARKANSAS LATER THIS
AFTERNOON INTO EARLY THIS EVENING WITH A SURFACE LOW PRESSURE
SYSTEM MOVING ALONG THE FRONT INTO SOUTH CENTRAL AND SOUTHEASTERN
ARKANSAS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT
LATER THIS AFTERNOON. SOME OF THESE THUNDERSTORMS WILL BECOME
SEVERE WITH LARGE HAIL...DAMAGING WIND GUSTS...AND ISOLATED
TORNADOES POSSIBLE.

THE BEST CHANCE OF TORNADOES WILL BE NEAR OR A LITTLE EAST OF THE
LOW PRESSURE SYSTEM...AND ALONG THE FRONTAL SYSTEMS RESULTING FROM
THE OUTFLOW FROM THUNDERSTORMS THIS MORNING.

A SQUALL LINE MAY DEVLOP ALONG THE COLD FRONT BEFORE IT MOVES OUT
OF SOUTHEASTERN ARKANSAS THIS EVENING. SHOULD THIS OCCUR...
DAMAGING STRAIGHT LINE WINDS WILL BECOME THE MAIN SEVERE WEATHER
ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE.

ALL SEVERE WEATHER SHOULD BE OUT OF THE AREA EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COLD FRONT WILL MOVE TOWARD THE GULF COAST SATURDAY. DRY WEATHER
WILL RETURN BRIEFLY...BEFORE THE FRONT BACKS TO THE NORTH AS A WARM
FRONT EARLY NEXT WEEK. UNSETTLED WEATHER WILL CONTINUE MONDAY
THROUGH WEDNESDAY...AS THE BOUNDARY IS EXPECTED TO STALL NEAR THE
MID AND LOWER MISSISSIPPI VALLEYS. SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE...BUT ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO EARLY TONIGHT
IN MOST OF THE AREA.

29

In the hours before

Special weather statement, Apr 29, 10:32 AM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1032 AM CDT FRI APR 29 2005

ARZ003>007-012>015-291600-
BAXTER-BOONE-FULTON-IZARD-MARION-NEWTON-SEARCY-SHARP-STONE-
1032 AM CDT FRI APR 29 2005

...SEVERE THUNDERSTORM NUMBER 209 IS NO LONGER IN EFFECT FOR
   EXTREME NORTHERN ARKANSAS...

SEVERE THUNDERSTORM WATCH NUMBER 209 IS NO LONGER IN EFFECT
FOR BAXTER...BOONE...FULTON...IZARD...MARION...NEWTON...SEARCY...
SHARP...AND STONE COUNTIES. THE SEVERE THUNDERSTORMS ARE EXPECTED
TO REMAIN TO THE SOUTH OF THIS AREA FOR THE REST OF THIS MORNING.

ARZ016-021>025-030>034-038-291600-
CLEBURNE-CONWAY-FAULKNER-INDEPENDENCE-JACKSON-JOHNSON-LOGAN-POPE-
VAN BUREN-WHITE-WOODRUFF-YELL-
1032 AM CDT FRI APR 29 2005

...SEVERE THUNDERSTORM WATCH NUMBER 209REMAINS IN EFFECT UNTIL
   1 PM CDT...

SEVERE THUNDERSTORMS WATCH NUMBER 209 REMAINS IN EFFECT UNTIL 1 PM
CDT FOR PARTS OF NORTH CENTRAL ARKANSAS.

THIS INCLUDES CLEBURNE...CONWAY...FAULKNER...INDEPENDENCE...
JACKSON...JOHNSON...LOGAN...POPE...VAN BUREN...WHITE...WOODRUFF...
AND YELL COUNTIES.

29
Local storm report, Apr 29, 12:12 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1212 PM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             2 SE CONWAY             35.07N 92.43W
04/29/2005  1.75 INCH        FAULKNER           AR   TRAINED SPOTTER

0953 AM     HAIL             CABOT                   34.97N 92.02W
04/29/2005  1.50 INCH        LONOKE             AR   NWS EMPLOYEE

0955 AM     HAIL             1 W CABOT               34.97N 92.04W
04/29/2005  1.75 INCH        LONOKE             AR   PUBLIC

0957 AM     HAIL             WARD                    35.02N 91.96W
04/29/2005  1.00 INCH        LONOKE             AR   NWS EMPLOYEE

            HAIL COVERED THE GROUND.

1000 AM     HAIL             WARD                    35.02N 91.96W
04/29/2005  0.75 INCH        LONOKE             AR   COUNTY OFFICIAL

1120 AM     HAIL             SEARCY                  35.24N 91.73W
04/29/2005  0.75 INCH        WHITE              AR   TRAINED SPOTTER

1126 AM     HAIL             SEARCY                  35.24N 91.73W
04/29/2005  1.00 INCH        WHITE              AR   TRAINED SPOTTER

            PENNY TO QUARTER SIZE HAIL AT HARDING UNIVERSITY.

1130 AM     HAIL             SEARCY                  35.24N 91.73W
04/29/2005  0.75 INCH        WHITE              AR   TRAINED SPOTTER

1155 AM     HAIL             MCCRORY                 35.26N 91.20W
04/29/2005  0.75 INCH        WOODRUFF           AR   PUBLIC

            HAIL COVERED THE GROUND.

&&

28
Local storm report, Apr 29, 1:14 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
114 PM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             10 ENE MAGAZINE         35.21N 93.64W
04/29/2005  0.75 INCH        LOGAN              AR   PARK/FOREST SRVC

            AT MOUNT MAGAZINE STATE PARK.

&&

28
Local storm report, Apr 29, 1:17 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
117 PM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HAIL             RUSSELLVILLE            35.27N 93.14W
04/29/2005  0.88 INCH        POPE               AR   BROADCAST MEDIA

&&

28
Local storm report, Apr 29, 1:47 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
147 PM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HAIL             10 ENE MAGAZINE         35.21N 93.64W
04/29/2005  1.75 INCH        LOGAN              AR   PARK/FOREST SRVC

            HAIL DAMAGED VEHICLES AND CAMPERS AT MOUNT MAGAZINE STATE
            PARK.

1020 AM     HAIL             HICKORY PLAINS          34.98N 91.73W
04/29/2005  0.75 INCH        PRAIRIE            AR   PUBLIC

            HAIL COVERED THE GROUND.

&&

28
Local storm report, Apr 29, 2:51 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             6 SE WILBURN            35.44N 91.81W
04/29/2005  1.75 INCH        WHITE              AR   PUBLIC

&&

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:32 PM CDTSevere Thunderstorm WarningLZKPope28 min
Apr 28, 8:57 PM CDTSevere Thunderstorm WarningLZKSearcy, Van Buren33 min
Apr 28, 9:23 PM CDTSevere Thunderstorm WarningLZKStone31 min
Apr 29, 5:35 AM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope25 min
Apr 29, 6:08 AM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren52 min
Apr 29, 6:34 AM CDTSevere Thunderstorm WarningLZKCleburne, White41 min
Apr 29, 6:38 AM CDTSevere Thunderstorm WarningLZKJohnson, Pope37 min
Apr 29, 6:47 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner28 min
Apr 29, 7:13 AM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Van Buren, Yell62 min
Apr 29, 7:14 AM CDTSevere Thunderstorm WarningLZKJackson, White, Woodruff46 min
Apr 29, 7:17 AM CDTSevere Thunderstorm WarningLZKWhite28 min
Apr 29, 7:43 AM CDTSevere Thunderstorm WarningLZKWhite, Woodruff32 min
Apr 29, 8:10 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pulaski65 min
Apr 29, 8:50 AM CDTSevere Thunderstorm WarningLZKConway, Pope25 min
Apr 29, 8:57 AM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski48 min
Apr 29, 9:07 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry23 min
Apr 29, 9:28 AM CDTSevere Thunderstorm WarningLZKFaulkner, White47 min
Apr 29, 9:36 AM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski24 min
Apr 29, 9:45 AM CDTSevere Thunderstorm WarningLZKLonoke, Prairie45 min
Apr 29, 10:41 AM CDTSevere Thunderstorm WarningLZKFaulkner, White49 min
Apr 29, 11:30 AM CDTSevere Thunderstorm WarningLZKWhite, Woodruff47 min
Apr 29, 12:38 PM CDTSevere Thunderstorm WarningLZKLogan, Pope, Yell52 min
Apr 29, 2:15 PM CDTSevere Thunderstorm WarningLZKCleburne30 min
Apr 29, 2:33 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, White57 min
Apr 29, 3:09 PM CDTSevere Thunderstorm WarningLZKCleburne36 min
Apr 29, 3:44 PM CDTSevere Thunderstorm WarningLZKJackson46 min
Apr 29, 6:50 PM CDTSevere Thunderstorm WarningLZKBradley40 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.